Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 8, 2015, 12:47 PM MST for Cochise County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2015, 12:47 PM MST (19:47 UTC)
- Expired
- Aug 8, 2015, 2:45 PM MST
- In force
- 118 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 123 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344
WGUS55 KTWC 081947
FFWTWC
AZC003-082145-
/O.NEW.KTWC.FF.W.0027.150808T1947Z-150808T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1247 PM MST SAT AUG 8 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL COCHISE COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 245 PM MST
* AT 1242 PM MST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT A THUNDERSTORM HAS BEEN PRODUCING HEAVY RAIN OVER THE
CHIRICAHUA MOUNTAINS OF EAST CENTRAL COCHISE COUNTY. ONE AUTOMATED
GAUGE ON TOP OF THE MOUNTAIN INDICATED NEARLY 3 INCHES OF RAIN HAS
FALLEN IN THE PAST 3 HOURS. WASHES AFFECTED BY THIS HEAVY RAIN
INCLUDE CAVE CREEK...WHITEWATER DRAW...SILVER CREEK...EAST TURKEY
CREEK...JUST TO NAME A FEW.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUCKER CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...ROADS...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING
SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID WASHES...
STREAMS OR CANYONS.
&&
LAT...LON 3170 10945 3196 10940 3194 10918 3172 10919
$$
MOLLERE2 follow-up statements
085 WGUS75 KTWC 082043 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 143 PM MST SAT AUG 8 2015 AZC003-082145- /O.CON.KTWC.FF.W.0027.000000T0000Z-150808T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 143 PM MST SAT AUG 8 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR EAST CENTRAL COCHISE COUNTY... AT 138 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN CONTINUED ACROSS PORTIONS OF THE CHIRICAHUA MOUNTAINS IN EAST CENTRAL COCHISE COUNTY. RAINFALL AMOUNTS JUST IN EXCESS OF 1.50 INCHES HAVE BEEN RECORDED IN GAUGES NEAR RUCKER CANYON SINCE 1245 PM MST. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR DURING THE NEXT HOUR OR SO WHICH WILL ENHANCE THE POTENTIAL FOR FLASH FLOODING. LAT...LON 3170 10945 3196 10940 3194 10918 3172 10919 $$ FRANCIS
193 WGUS75 KTWC 082147 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 247 PM MST SAT AUG 8 2015 AZC003-082155- /O.EXP.KTWC.FF.W.0027.000000T0000Z-150808T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 247 PM MST SAT AUG 8 2015 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL COCHISE COUNTY HAS EXPIRED... AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL EARLIER ACROSS PORTIONS OF THE CHIRICAHUA MOUNTAINS...INCLUDING RUCKER CANYON...HAD MOVED EAST INTO SOUTHWEST NEW MEXICO. THUS...FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3170 10945 3196 10940 3194 10918 3172 10919 $$ FRANCIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 8:55 AM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 8, 8:55 AM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 855 AM MST SAT AUG 8 2015 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THIS WEEKEND. EXPECT GREATER COVERAGE OF THUNDERSTORMS BY TUESDAY FOLLOWED BY ANOTHER REDUCTION OF THUNDERSTORM ACTIVITY LATE NEXT WEEK. ABOVE NORMAL DAYTIME TEMPERATURES WILL PREVAIL INTO THE UPCOMING WEEK. && .DISCUSSION...WATER VAPOR IMAGERY AND 08/12Z UPPER-AIR PLOTS SHOW A RIDGE CENTERED OVER EAST TEXAS AND THE LOWER MISSISSIPPI RIVER VALLEY. MEANWHILE..A TROUGH RESIDES OVER SOUTHERN IDAHO. ARIZONA IS BETWEEN THESE TWO SYSTEMS WITH A LARGE SWATH OF MID TO UPPER LEVEL DRY AIR COVERING A LARGE PART OF THE EASTERN PACIFIC...CENTRAL AND SOUTHERN CALIFORNIA AND INTO SOUTHERN NEVADA AND CENTRAL UTAH. THE 12Z KTWC SOUNDING SHOWED A PW OF 1.72 INCHES...A MU CAPE OF AROUND 1300 J/KG AND A LIFTED INDEX OF MINUS 4. THE SOUNDING IS DRIER ABOVE ABOUT 575MB COMPARED TO YESTERDAY MORNING WHEN THE SOUNDING WAS DRYING OUT ABOVE AROUND 450MB. IN ADDITION...THE STEERING WINDS TODAY WILL PUSH THE STORMS TO THE NORTHEAST AT AROUND 10 TO 15 MPH...WHILE YESTERDAY THE STORM MOTION WAS TO THE NORTH TO NORTHEAST AT 15 TO 20 MPH. IR AND VISIBLE IMAGERY SHOWS EXTENSIVE MID LEVEL CLOUDS COVERING MOST OF GREENLEE...GRAHAM AND COCHISE COUNTIES. ELSEWHERE...SKIES ARE MOSTLY CLEAR. ALL OF THE AFOREMENTIONED CLOUDS ARE MOVING NORTHEAST INTO WESTERN NEW MEXICO. U OF A 06Z WRF/NAM SHOWING MOST OF THE ACTIVITY THAT DEVELOPS TODAY OCCURRING MAINLY BETWEEN TUCSON AND THE NEW MEXICO BORDER. THE WRF/GFS DID NOT INITIALIZED VERY WELL AND SHOWS ACTIVITY MORE TO THE WEST. WILL BE CURIOUS TO SEE WHAT THE 12Z RUNS SHOW. AT ANY RATE...THE INHERITED POP GRIDS/FORECAST SHOW MOST OF THE ACTIVITY OVER GREENLEE...GRAHAM AND COCHISE COUNTIES TODAY. WILL NOT MAKE ANY CHANGES TO THIS...BUT WILL CONTINUE TO MONITOR SATELLITE AND RADAR TRENDS AND WILL MAKE ADJUSTMENTS IF NEEDED. AS OF 15Z (8 AM MST)...TEMPERATURES RANGED FROM THE LOWER 70S TO THE LOWER 80S...WITH THE TUCSON INTL AIRPORT REPORTING A TEMP OF 79 DEGS...AFTER A MORNING LOW OF 74 DEGS. THESE TEMPS SEEM TO BE ON TRACK WITH EXPECTED AFTERNOON HIGH TEMPS...BUT WILL CONTINUE TO MONITOR. FOR DETAILS REGARDING THE FORECAST BEYOND TODAY...PLEASE REFER TO THE PREVIOUS DISCUSSION BELOW. && .AVIATION...VALID THRU 09/18Z. SCATTERED TO PERHAPS NUMEROUS -TSRA/-SHRA WILL THEN OCCUR MAINLY EAST OF KTUS THIS AFTERNOON AND EVENING. EXPECT MVFR CONDITIONS AND BRIEF WIND GUSTS OF 35-45 KTS WITH THE STRONGER TSRA. OTHERWISE... CLEAR SKIES OR MOSTLY CLEAR SKIES WILL PREVAIL ACROSS WESTERN PIMA COUNTY WEST OF KTUS. ELSEWHERE...CLOUD DECKS WILL GENERALLY RANGE FROM 7-12K FT AGL. SURFACE WIND WILL MAINLY BE LESS THAN 10 KTS APART FROM TSRA GUSTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED THUNDERSTORMS MAINLY EAST AND SOUTH OF TUCSON THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL THEN OCCUR ACROSS MUCH OF SOUTHEAST ARIZONA TUESDAY INTO WEDNESDAY. ANOTHER DRYING TREND IS ON TAP DURING THE LATTER PART OF NEXT WEEK. HOWEVER...THERE WILL BE ENOUGH MOISTURE FOR ISOLATED TO SCATTERED THUNDERSTORMS FAVORING THE WHITE MOUNTAINS AND LOCATIONS SOUTH OF TUCSON THURSDAY AND FRIDAY. && .PREV DISCUSSION...THE TAIL END OF A LOW PRESSURE SYSTEM WILL CONTINUE TO INTERACT WITH MOISTURE ACROSS THE AREA TO SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS TODAY. THE LOW WILL TRACK WELL NORTH OF THE REGION INTO THE NORTHERN ROCKIES LATER TODAY. MODELS SHOWED SOME DRIER AIR SPREADING INTO THE AREA TONIGHT AND SUNDAY AS THE LOW MOVES FARTHER NORTHEAST. THIS DRYING WILL RESULT IN LESS THUNDERSTORM ACTIVITY SUNDAY AND MONDAY. THEREAFTER...HIGH PRESSURE ALOFT WILL SHIFT WESTWARD AND BECOME CENTERED OVER TEXAS PANHANDLE BY TUESDAY. THIS REPOSITIONING OF THE UPPER HIGH CENTER WILL RESULT IN A MORE FAVORABLE FLOW PATTERN FROM THE SOUTH AND SOUTHEAST TO SUPPORT THUNDERSTORMS. MODELS EVENTUALLY SHIFT THE HIGH TO A POSITION CENTERED NEAR THE FOUR CORNERS BY THE END OF NEXT WEEK. OVERALL...THE WEATHER PATTERN WILL REMAIN FAVORABLE NEXT WEEK FOR DAILY SHOWER AND THUNDERSTORM ACTIVITY. DAYTIME TEMPERATURES WILL WARM A FEW DEGREES AS THE UPPER HIGH BUILDS WESTWARD AND PEAK SEVERAL DEGREES ABOVE NORMAL. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:45 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 7, 9:38 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Aug 7, 10:17 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 7, 10:44 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 8, 1:03 AM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 3 hr |
| Aug 8, 4:04 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 3 hr |
| Aug 8, 11:36 AM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Aug 8, 3:52 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 53 min |
| Aug 8, 3:57 PM MST | Special Weather Statement | TWC | 33 min | |
| Aug 8, 4:16 PM MST | Special Weather Statement | TWC | 29 min | |
| Aug 8, 4:27 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 8, 4:47 PM MST | Special Weather Statement | TWC | 43 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.